Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 27, 2021, 5:03 PM EDT for Sumter County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 27, 2021, 5:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Columbia, SC
County Sumter County, SC
The radar
The Columbia radar (KCAE), 59 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945
WWUS82 KCAE 272103
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
503 PM EDT Tue Jul 27 2021
SCZ022-028-029-031-272130-
Richland SC-Kershaw SC-Sumter SC-Lee SC-
503 PM EDT Tue Jul 27 2021
...Strong Thunderstorms Will Impact Portions of east central
Richland...south central Kershaw...northwestern Sumter and
southwestern Lee Counties Until 530 PM EDT....
At 502 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles north of Oakland, or 8 miles northwest of
Shaw Air Base, moving southwest at 5 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Sumter, Shaw Air Base, Oakland, Dalzell, Dinkins Mill, Spring Hill,
Antioch, Boykin, Wateree River Correctional Institution, Rembert,
Stateburg, Woodrow and Cherryvale.
This includes Interstate 20 in South Carolina between mile markers
102 and 109.
LAT...LON 3426 8043 3404 8028 3388 8062 3411 8079
TIME...MOT...LOC 2102Z 056DEG 5KT 3409 8054
$$
CJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 27, 1:47 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 27, 1:47 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Columbia SC 147 PM EDT Tue Jul 27 2021 .SYNOPSIS... Showers and thunderstorms again Tuesday, with heavy rainfall being possible where slow moving storms develop. Wednesday should have showers and storms, especially across the south. Expect drier weather on Thursday and Friday, with a more typical summertime pattern returning over the weekend. && .NEAR TERM /THROUGH TONIGHT/... Currently, showers and storms are quickly developing along and just north of the boundary that I outlined earlier. It shifted north slightly, and I expect continued development this afternoon. CAPE is quickly rising into the 1000-2000 j/kg range, and PWs are 1.8-2.2" across the region, giving any shower/storm plenty of fuel. As storms go up, their outflows will likely allow for further development outside of the initial areas of storms, and much of our area will see storms through this evening. Expect the peak to be between 3pm and 9pm across the area. Isolated flash flooding is certainly possible, especially with weak mid and upper level flow. The storms have already been producing lightning pretty quickly as well, which is another threat. By tonight, convection will likely be slow to diminish. Guidance continues to show plenty of CAPE hanging around the area through at least midnight. This should allow convection to gradually diminish, and it wouldn't surprise me if a storm or two popped up after dark. After midnight, we should see most of this activity die down. PWs will gradually be lowering through the overnight hours, and this should allow the northern areas of the CWA to cool a bit more than others. Lows will generally be in the low and mid 70s. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... A frontal boundary sinks southward later this week with a light northwest flow aloft. Significantly drier air pushes into The Midlands CSRA with precipitable water values decreasing to between 1.25 and 1.5 inches by Thursday and Friday. Dry weather will prevail each day during this time period. The models forecast high temperatures approaching 100 degrees Thursday and Friday, however will undercut that forecast by a few degrees due to wet soil conditions. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... Medium range ensembles place an unseasonably strong upper level trough over New England this weekend into early next week. This upper trough pushes a cold front into The Midlands and CSRA which will probably stall in our vicinity. Disturbances rotating around the base of the upper trough will provide forcing along the stalled boundary for scattered to numerous showers and thunderstorms. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR conditions are generally expected through the period, with the exception of thunderstorms this evening over any TAF sites. Showers and thunderstorms are developing this afternoon in a very moist environment. These are initiating along a line from AGS to CAE and then northeast from there, and this should continue over the next several hours. I have a general TEMPO at AGS/DNL/CAE/CUB from 18z through 21z for thunderstorms to account for this. Any storm will be capable of heavy rain, lightning, and gusty winds. OGB should see activity develop a little bit later, and I start a TEMPO group there around 20z based on latest observations. Convection should be slow to diminish as we get later into the evening, but I can't justify further adding TSRA to the TAF later on. We should gradually clear overnight, and some guidance is showing a possibility of stratus later tonight at CAE/CUB/OGB overnight. Given moisture will be decreasing overnight, I don't think we'll see widespread issues. However, I did hedge and add some SCT groups to trend towards the possibility. Tomorrow will be drier, and will see some cumulus again by the afternoon. OGB has the best chance for showers tomorrow, but nothing should be widespread. Winds throughout the period will be under 8 knots and the direction will mostly vary depending on boundaries. EXTENDED AVIATION OUTLOOK...A drying trend will carry us through the end of the week, but expect afternoon showers and thunderstorms to return by Saturday and Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 27, 4:31 AM EDT, 12 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 431 AM EDT Tue Jul 27 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-280845- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 431 AM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 27, 3:18 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Columbia SC
318 PM EDT Tue Jul 27 2021
GAZ063>065-SCZ030-272015-
Richmond GA-McDuffie GA-Columbia GA-Aiken SC-
318 PM EDT Tue Jul 27 2021
...Strong Thunderstorms Will Impact Portions of Richmond...southern
McDuffie...Columbia and southwestern Aiken Counties Until 415 PM
EDT....
At 318 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles north of
Stapleton to Glendale. These storms were nearly stationary.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
North Augusta, Grovetown, Evans, Thomson, Martinez, Fort Gordon,
Augusta, Clearwater, Belvedere, Hephzibah, Harlem, Appling, Glendale,
South Augusta, Midtown, Riverwood, Summerville, Augusta Mall, Daniel
Field and Augusta Regional Airport.
This includes the following highways...
Interstate 20 in Georgia between mile markers 174 and 201.
Interstate 20 in South Carolina between mile markers 1 and 8.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3360 8215 3359 8213 3360 8211 3353 8201
3361 8190 3335 8180 3326 8213 3330 8217
3327 8228 3331 8234 3331 8239 3334 8244
3334 8250 3335 8255 3341 8255 3348 8260
TIME...MOT...LOC 1918Z 342DEG 2KT 3334 8246 3345 8202
CJRSpecial weather statement, Jul 27, 4:25 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Columbia SC
425 PM EDT Tue Jul 27 2021
SCZ021-272115-
Fairfield SC-
425 PM EDT Tue Jul 27 2021
...Strong Thunderstorms Will Impact Portions of central Fairfield
County Until 515 PM EDT....
At 425 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Winnsboro. This storm was nearly stationary.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Winnsboro, Fairfield County Airport, Longtown, Lake Wateree State
Park, Ridgeway, Lebanon Fire Station, Mitford, Fairfield County
Detention Center, Rion, Winnsboro Mills, Fairfield Elementary School,
White Oak and Blackstock.
This includes Interstate 77 between mile markers 33 and 50.
LAT...LON 3454 8088 3450 8088 3449 8090 3447 8089
3441 8083 3441 8079 3439 8078 3438 8077
3429 8081 3428 8114 3439 8123 3456 8120
TIME...MOT...LOC 2025Z 322DEG 2KT 3441 8101
CJRSpecial weather statement, Jul 27, 4:34 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Columbia SC
434 PM EDT Tue Jul 27 2021
SCZ025>027-030-272115-
Lexington SC-Aiken SC-Saluda SC-Edgefield SC-
434 PM EDT Tue Jul 27 2021
...Strong Thunderstorms Will Impact Portions of Lexington...north
central Aiken...southeastern Saluda and northeastern Edgefield
Counties Until 515 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 433 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Red Bank to
near Ridge Spring. These storms were nearly stationary.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and localized
minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of these storms include...
Lexington, Irmo, Batesburg-Leesville, Highway 6 at Lake Murray Dam,
Red Bank, Oak Grove, Johnston, South Congaree, Ridge Spring,
Edgefield County Airport, Aiken Municipal Airport, Pelion, Gilbert,
Summit, Monetta, Trenton, Ward, Cedar Grove Fire Station, Strom
Thurmond High School and South Shore Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
This includes Interstate 20 in South Carolina between mile markers 15
and 59.
LAT...LON 3384 8194 3408 8153 3407 8150 3408 8147
3409 8146 3408 8145 3408 8143 3407 8141
3407 8139 3411 8141 3410 8121 3383 8111
3359 8176
TIME...MOT...LOC 2033Z 077DEG 2KT 3392 8131 3378 8169
CJRSpecial weather statement, Jul 27, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
503 PM EDT Tue Jul 27 2021
SCZ022-028-029-031-272130-
Richland SC-Kershaw SC-Sumter SC-Lee SC-
503 PM EDT Tue Jul 27 2021
...Strong Thunderstorms Will Impact Portions of east central
Richland...south central Kershaw...northwestern Sumter and
southwestern Lee Counties Until 530 PM EDT....
At 502 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 7 miles north of Oakland, or 8 miles northwest of
Shaw Air Base, moving southwest at 5 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Sumter, Shaw Air Base, Oakland, Dalzell, Dinkins Mill, Spring Hill,
Antioch, Boykin, Wateree River Correctional Institution, Rembert,
Stateburg, Woodrow and Cherryvale.
This includes Interstate 20 in South Carolina between mile markers
102 and 109.
LAT...LON 3426 8043 3404 8028 3388 8062 3411 8079
TIME...MOT...LOC 2102Z 056DEG 5KT 3409 8054
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:26 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 64 min |
| Jul 27, 4:25 PM EDT | Special Weather Statement | CAE | Fairfield | 50 min |
| Jul 27, 4:34 PM EDT | Special Weather Statement | CAE | Lexington | 41 min |
| Jul 27, 5:28 PM EDT | Special Weather Statement | CAE | Richland | 32 min |
| Jul 27, 6:41 PM EDT | Special Weather Statement | CAE | Newberry | 49 min |
| Jul 26, 10:00 PM EDT | Areal Flood Advisory | CAE | Columbia, Richmond | 60 min |
| Jul 27, 3:18 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie, Richmond | 57 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.